# SDR R2J2003F00001

- Difficulty date: January 8, 2003
- Submitted: February 3, 2003
- Operation: Air carrier
- Aircraft: N113DK
- Make and model: Piper PA-34-200T
- Aircraft serial: 347870151
- Engine: Cont TSIO360*
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor Gear
- Part number: K3056
- Condition: Arced
- Location: Magneto
- Part time: 569 hours
- Component: Magneto, Slick
- Component part number: 6310
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE COMPLETEING RECOMMENDED 500 HOURS INTERNAL MAGNETO INSPECTION ON MAGNETO.  569 HOURS SINCE NEW;  INSPECTOR FOUND DISTRIBUTOR GEAR ELECTRODE DAMAGED DUE TO ARCING AND OVERHEATING.  MAGNETO WAS OPERATING NORMALLY,  WAS SOON TO MISFIRE IF ELECTRODE BROKE FROM ITS MOUNT, WHICH WOULD CAUSE MAGNETO TO JUMP TIME.  THIS COULD CAUSE LOSS OF ENGINE POWER.  NEW GEAR INSTALLED-INSPECTION COMPLETE SUGGEST 500 HOUR INSPECTION BE MADE MANDATORY.
